MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation ix main body and two (2) iliac limb stent grafts to treat a pre-operatively contained ruptured abdominal aortic aneurysm (aaa).Approximately two (2) days post initial procedure there was a type ia endoleak the physician elected to place a palmaz stent and ballooned it.Approximately eleven (11) days post initial procedure a follow up computed tomography (ct) was done and the type ia endoleak was still present.The interventional radiologist put in coils and glue.It is unknown if the endoleak was resolved.The patient is stable.
 
Event or Problem Description
The patient was initially implanted with an ovation ix main body and two (2) iliac limb stent grafts to treat a pre-operatively contained ruptured abdominal aortic aneurysm (aaa).Approximately two (2) days post initial procedure there was a type ia endoleak the physician elected to place a palmaz stent and ballooned it.Approximately eleven (11) days post initial procedure a follow up computed tomography (ct) was done and the type ia endoleak was still present.The interventional radiologist put in coils and glue.It is unknown if the endoleak was resolved.The patient is stable.Note: the pre-existing ruptured aaa is cautionary product use.Additional information received per clinical assessment confirming that multiple type ii endoleaks (non-device-related failure) and invagination of the polymer ring were also present at the time of the reported event.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ia endoleak and coiling procedure on (b)(6) 2020 are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest type ii endoleaks of the internal mesenteric and lumbar arteries (anatomy-related), and invagination of the second polymer ring occurred that were not included in the event as reported.These findings were discovered during an examination of the 1-day post ct scan and 1-month post angiogram.The most likely causation for the reported event is anatomy-related due to the neck calcifications, which likely contributed to the invagination then the type ia endoleak.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10646236
Report Number3008011247-2020-00112
Device Sequence Number2631424
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3230528FS05272029B
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS052720-29
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB - FS050820-41; OVATION IX ILIAC LIMB - FS101419-16; OVATION PRIME FILL POLYMER - FF041020-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR